Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Rees algebras of ideals
with low codimension


Authors: Susan Morey and Bernd Ulrich
Journal: Proc. Amer. Math. Soc. 124 (1996), 3653-3661
MSC (1991): Primary 13A30; Secondary 13H10, 13C14
DOI: https://doi.org/10.1090/S0002-9939-96-03470-3
MathSciNet review: 1343713
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: For certain grade two perfect ideals, there is an expected description of the equations of the Rees algebra. In this paper, the Cohen-Macaulayness of the Rees algebra, numerical invariants of the ideal, and a condition on the minors of a presentation matrix of the ideal are shown to be related to the equations having this form.


References [Enhancements On Off] (What's this?)

  • 1. I. M. Aberbach and C. Huneke, An improved Briançon-Skoda theorem with applications to the Cohen-Macaulayness of Rees algebras, Math. Ann. 297 (1993), 343-369. MR 95b:13005
  • 2. I. M. Aberbach, C. Huneke, and N. V. Trung, Reduction numbers, Briançon-Skoda theorems and depth of Rees rings, Compositio Math. 97 (1995), 403-434. MR 96g:13002
  • 3. M. Artin and M. Nagata, Residual intersections in Cohen-Macaulay rings, J. Math. Kyoto Univ. 12 (1972), 307-323. MR 46:166
  • 4. W. Bruns, A. Kustin, and M. Miller, The resolution of the generic residual intersection of a complete intersection, J. Algebra 128 (1990), 214-239. MR 91c:13009
  • 5. D. Buchsbaum and D. Eisenbud, Remarks on ideals and resolutions, Symp. Math. 11 (1973), 193-204. MR 49:2715
  • 6. A. Corso, C. Polini, and W. V. Vasconcelos, Links of prime ideals, Math. Proc. Cambridge Phil. Soc. 115 (1994), 431-436. MR 95d:13001
  • 7. H. Flenner, Rationale quasihomogene Singularitäten, Arch. Math. 36 (1981), 35-44. MR 82g:14036
  • 8. J. Herzog, A. Simis, and W. V. Vasconcelos, Koszul homology and blowing-up rings, in Commutative Algebra, Proceedings: Trento 1981 (S. Greco and G. Valla, Eds.), Lecture Notes in Pure and Applied Math. 84, Marcel Dekker, New York, 1983, 79-169. MR 84k:13015
  • 9. C. Huneke and B. Ulrich, Algebraic linkage, Duke Math. J. 56 (1988), 415-429. MR 89e:13023
  • 10. C. Huneke and B. Ulrich, Residual intersections, J. reine angew. Math. 390 (1988), 1-20. MR 89j:13024
  • 11. C. Huneke and B. Ulrich, Generic residual intersections, in Commutative Algebra, Proceedings: Salvador 1988 (W. Bruns and A. Simis, Eds.), Lecture Notes in Math. 1430, Springer, Berlin, 1990, 47-60. MR 91h:13013
  • 12. M. Johnson, Second analytic deviation one ideals and their Rees algebras, Pure and Appl. Alg. (to appear)
  • 13. M. Johnson and B. Ulrich, Artin-Nagata properties and Cohen-Macaulay associated graded rings, Compositio Math., to appear.
  • 14. B. Johnston and D. Katz, Castelnuovo regularity and graded rings associated to an ideal, Proc. Amer. Math. Soc. 123 (1995), 727-734. MR 95d:13005
  • 15. J. Lipman, Cohen-Macaulayness in graded algebras, Math. Research Letters 1 (1994), 149-157. MR 95d:13006
  • 16. S. Morey, Equations of blowups of ideals of codimension two and three, J. Pure and Appl. Alg. 109 (1996), 197-211. CMP 96:12
  • 17. D. G. Northcott, Lessons on Rings, Modules, and Multiplicities, Cambridge University Press, London, 1968. MR 38:144
  • 18. D. G. Northcott and D. Rees, Reductions of ideals in local rings, Proc. Camb. Phil. Soc. 50 (1954), 145-158. MR 15:596
  • 19. A. Simis, B. Ulrich, and W. V. Vasconcelos, Cohen-Macaulay Rees algebras and degrees of polynomial equations, Math. Ann. 301 (1995), 421-444. CMP 95:10
  • 20. N. V. Trung and S. Ikeda, When is the Rees algebra Cohen-Macaulay? Comm. Algebra 17 (1989), 2893-2922. MR 91a:13009
  • 21. B. Ulrich, Ideals having the expected reduction number, Amer. J. Math. 118 (1996), 17-38.
  • 22. B. Ulrich and W. V. Vasconcelos, The equations of Rees algebras of ideals with linear presentation, Math. Z. 214 (1993), 79-92. MR 94g:13002
  • 23. W. V. Vasconcelos, On the equations of Rees algebras, J. reine angew. Math. 418 (1991), 189-218. MR 92c:13006
  • 24. K. Watanabe, Rational singularities with k*-action, in Commutative Algebra, Proceedings: Trento 1981 (S. Greco and G. Valla, Eds.), Lecture Notes in Pure and Applied Math. 84, Marcel Dekker, New York, 1983, 339-351. MR 84e:14005

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 13A30, 13H10, 13C14

Retrieve articles in all journals with MSC (1991): 13A30, 13H10, 13C14


Additional Information

Susan Morey
Affiliation: Department of Mathematics, Rutgers University, New Brunswick, New Jersey 08903
Address at time of publication: Department of Mathematics, University of Texas, Austin, Texas 78712
Email: morey@math.utexas.edu

Bernd Ulrich
Affiliation: Department of Mathematics, Michigan State University, East Lansing, Michigan 48824
Email: ulrich@math.msu.edu

DOI: https://doi.org/10.1090/S0002-9939-96-03470-3
Keywords: Analytic spread, Cohen--Macaulay ring, reduction number, Rees algebra
Received by editor(s): March 31, 1995
Received by editor(s) in revised form: June 21, 1995
Additional Notes: The second author was partially supported by the NSF
Communicated by: Wolmer V. Vasconcelos
Article copyright: © Copyright 1996 American Mathematical Society

American Mathematical Society